U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

what does it mean to have eye floaters and small lightning streak that lasts for 2 seconds?

2 doctor answers4 doctors weighed in
Dr. Jay Bradley
LASIK Surgery 18 years experience
Flashing lights: Flashing lights in the eyes with the lights out cound be a sign of retinal issues (tears, breaks, or detachment), migraine headache related, or other issues. You need to see an eye doctor as soon as possible for an evaluation.
Dr. Keshav Narain
Retinal Surgery 29 years experience
See an eye doc: You should see a doctor who will dilate your eyes for examination of the retina. Sometimes, sudden floaters may accompany or precede the development of a tear in the retina. A retinal tear can rapidly progress to a retinal detachment. The lightning streak occurs with traction or pulling on the retina. See a retinal specialist. Avoid retinal detachment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Could a topical steroid applied to the face decrease inflamation in other areas of the body?

1 doctor answer2 doctors weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Steroids absorbed : Depending on which topical steroid, how much is applied to how much skin area, and for how long there could be enough systematic absorption for effects to other areas. Realize that would also imply greater likelyhood of systemic side effects.
A 41-year-old member asked:

Will nasonex (mometasone) help remove my "allergic shiners" (circles under eyes)?

2 doctor answers9 doctors weighed in
Dr. Andrew Murphy
Allergy and Immunology 29 years experience
Possibly: Allergic shiners are the result of passive congestion of a venous plexus because of nasal congestion. Allergic shiners, while typical in allergy, are not always caused by allergy. If one is allergic then use of nasal steroid spray may be helpful to reduce them.
Topsfield, MA
A 36-year-old female asked:

What causes a hemmorage in the eye following a retnial detatchment surgery.?

2 doctor answers2 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Vascular leaks: The retina is very thin, very fragile but richly endowed with blood vessels and it sits on another carpet of blood vessels. Re-attachment surgery has to restructure a detached retina in the presence of all of this vascular richness and fragility and sometimes smaller vessels can leak or even vessels at the site of entry into the eye. This will clear usually with time.
A 30-year-old female asked:

I have a problem with my hair..It falls alot.The doctor told me main problem is low iron..Ive been taking iron pills for months now.No improvement.?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Needs re-eval: Conditions like this are often transient. Doesn't sound like you have proven iron deficiency and in any case you should be back up to normal by now. Sounds like you need to talk to your doc again.
A 36-year-old member asked:

My son is 6 and has been healthy. He started having seizures. He is under medication. Why can this be happening? No head injury or illness.

1 doctor answer1 doctor weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Seizure disorder: The brain goes through a rather lengthy period of development& growth& continues to remodel itself until the late 20's. A seizure disorder, whether transient & benigh or long term, can emerge at any age & for a variety of reasons. Your dr or neurologist may have a clue for origin after tests, but a large percentage arise from no known reason & are labeled "ideopathic".

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 3, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.